Alert archive / Arizona / Dust Storm Warnings in 2020
Dust Storm Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at Jul 11, 2020, 7:06 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2020, 7:06 PM MST (02:06 UTC)
- Expired
- Jul 11, 2020, 8:00 PM MST
- In force
- 54 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 39 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 3681 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386
WWUS55 KTWC 120208
DSWTWC
BULLETIN - EAS ACTIVATION REQUESTED
Dust Storm Warning
National Weather Service Tucson AZ
706 PM MST Sat Jul 11 2020
AZC019-023-120300-
/O.NEW.KTWC.DS.W.0002.200712T0206Z-200712T0300Z/
Pima-Santa Cruz-
706 PM MST Sat Jul 11 2020
The National Weather Service in Tucson has issued a
* Dust Storm Warning for...
Southeastern Pima County in southeastern Arizona...
Northeastern Santa Cruz County in southeastern Arizona...
* Until 800 PM MST.
* At 706 PM MST, a wall of dust was along a line extending from near
East Sahuarita to near Sonoita, moving west at 30 mph.
HAZARD...Less than a quarter mile visibility with strong wind in
excess of 45 mph.
SOURCE...Doppler radar.
IMPACT...Dangerous life-threatening travel.
* This includes the following highways...
Interstate 19 between mile markers 22 and 53.
Route 82 between mile markers 32 and 42.
Route 83 between mile markers 32 and 50.
Route 286 between mile markers 41 and 43.
Locations impacted include...
Southern Tucson, Sahuarita, Green Valley, Tubac, Three Points,
Summit, Corona De Tucson, Amado, Madera Canyon and Arivaca Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dust storms lead to dangerous driving conditions with visibility
reduced to near zero. If driving, avoid dust storms if possible. If
caught in one, pull off the road, turn off your lights and keep your
foot off the brake.
&&
LAT...LON 3205 11137 3158 11116 3171 11048 3207 11084
TIME...MOT...LOC 0206Z 077DEG 25KT 3201 11086 3175 11061
$$
MeyerWhat forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Jul 11, 2:40 PM MST, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 11, 2:40 PM MST, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 240 PM MST Sat Jul 11 2020 .SYNOPSIS...Very hot daytime temperatures into early next week, with record or near record highs through Monday. We'll have enough moisture around for isolated to scattered showers and thunderstorms, with the best chances mainly south of Tucson and in the eastern mountains. && .DISCUSSION...The heat is on this weekend with Excessive Heat Warnings in place through Monday across most of the area with Sunday likely the hottest day. Record or near record highs next three days. Mostly sunny to partly cloudy across the area this afternoon. The exception was across the White mountains where it was mostly cloudy with isolated showers/thunderstorms. Afternoon temperatures were at or up to 4 degrees warmer than this time Friday with surface dewpoints in the 40s to mid 50s. Some drier air has moved into the far eastern areas thus PW values this afternoon ranged from 0.80" near AZ/NM border to 1.5" western areas. Steering easterly around 10-15 mph. Outside of the Whites, convection over the higher terrain E/SE of Tucson rather slow. Latest CAMs have mainly isolated thunderstorms moving west across the area through this evening. Best areal coverage for short lived strong storms with localized heavy rain still appears to be across Santa Cruz county and the southern parts of central Pima county or south of Sells. There still remains a slight chance of a brief thunderstorm over the Bighorn Burn scar into early this evening. Sunday still looks like a furnace area wide with the hottest temperatures of the year. Thunderstorm chances remain on the very low end side. Next week: Slight chance of thunderstorms first half of next week and with the high drifting into a more favorable position late in the week an uptick in activity is expected. Temperatures start the week rather hot, near record highs on Monday, then gradually cool closer to normal mid-July values. && .AVIATION...Valid through 13/00Z. SCT-BKN 10-14k ft, SCT-BKN 20k FT with ISOLD -SHRA/TSRA contg into the evening, mainly from KTUS south and east. ISOLD -SHRA/TSRA will diminish after 12/04Z but will is once again expected Sunday after 20Z. Outside of TSRA outflows, SFC winds NWLY 10-14 kts with a few gusts around 20-25 kts through about 12/03Z then becoming variable less than 12 kts the remainder of the forecast period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...There is a slight chance of mainly afternoon and evening showers and thunderstorms from the Tucson metro area, south and east through Sunday, then mainly south to southeast of Tucson Monday and Tuesday before perhaps an increase in coverage later in the upcoming week. That said the best chances remain along the International Border and across the White Mountains. Through Monday temperatures will peak near or above record levels before easing back to more normal levels next week. Humidity levels will remain close to average through the week with generally good overnight recoveries. 20-ft winds will generally remain less than 15 mph outside of the usual afternoon gustiness due to daytime heating. Also, any afternoon/evening thunderstorms will capable of gusts of 45+ mph. && .TWC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 8 PM MST Monday for AZZ501>509-515. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 11, 3:52 PM MST, 3 hours 14 minutes before
Special Weather Statement National Weather Service Tucson AZ 352 PM MST Sat Jul 11 2020 AZZ508-512-112315- Chiricahua Mountains including Chiricahua National Monument-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 352 PM MST Sat Jul 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 415 PM MST... At 352 PM MST, Doppler radar was tracking a strong thunderstorm 11 miles west of Chiricahua National Monument, or 21 miles southeast of Willcox, moving west at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly remote areas of central Cochise County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3214 10944 3200 10943 3195 10972 3218 10972 TIME...MOT...LOC 2252Z 105DEG 14KT 3206 10953 TGD
Special weather statement, Jul 11, 4:44 PM MST, 2 hours 22 minutes before
Special Weather Statement National Weather Service Tucson AZ 444 PM MST Sat Jul 11 2020 AZZ503-513-120015- Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales- 444 PM MST Sat Jul 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE AND SOUTHEASTERN SANTA CRUZ COUNTIES UNTIL 515 PM MST... At 443 PM MST, Doppler radar was tracking a strong thunderstorm over Parker Canyon Lake, or 15 miles west of Sierra Vista, moving west at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Parker Canyon Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3143 11036 3135 11038 3137 11059 3152 11055 TIME...MOT...LOC 2343Z 105DEG 11KT 3142 11046 TGD
Special weather statement, Jul 11, 5:20 PM MST, 1 hour 46 minutes before
Special Weather Statement National Weather Service Tucson AZ 520 PM MST Sat Jul 11 2020 AZZ507-513-120100- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon- 520 PM MST Sat Jul 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 600 PM MST... At 519 PM MST, Doppler radar was tracking a strong thunderstorm over Sierra Vista, moving west at 15 mph. Wind gusts up to 50 mph and small hail will be possible with this storm. Locations impacted include... Sierra Vista, Hereford, Huachuca City, Fort Huachuca, Charleston and Ramsey Canyon Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3167 11014 3141 11015 3138 11032 3167 11043 TIME...MOT...LOC 0019Z 088DEG 16KT 3152 11027 Meyer
Local storm report, Jul 11, 5:44 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
544 PM MST SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM DUST STORM 10 SW WILLCOX 32.16N 109.97W
07/11/2020 COCHISE AZ PUBLIC
SOCIAL MEDIA PHOTO OF DUST STORM IN THE
WILLCOX PLAYA.
&&
TGDLocal storm report, Jul 11, 5:45 PM MST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
545 PM MST SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST 6 WSW HUACHUCA CITY 31.60N 110.43W
07/11/2020 M79 MPH COCHISE AZ ASOS
ASOS STATION KALK PIONEER AIRFIELD.
&&
TGDLocal storm report, Jul 11, 5:56 PM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
556 PM MST SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 2 ESE SIERRA VISTA 31.55N 110.30W
07/11/2020 COCHISE AZ UTILITY COMPANY
5 POWER POLES DOWN IN SIERRA VISTA NEAR
WILCOX AND S CARMICHAEL.
&&
TGDThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:20 PM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Jul 11, 5:28 PM MST | Dust Storm Warning | TWC | Cochise | 62 min |
| Jul 11, 5:38 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 52 min |
| Jul 11, 5:52 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 53 min |
| Jul 11, 6:37 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 53 min |
| Jul 11, 7:01 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 44 min |
| Jul 11, 7:30 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 11, 7:39 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 11, 7:57 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Jul 11, 8:06 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 84 min |
| Jul 11, 8:23 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 37 min |
| Jul 12, 2:48 PM MST | Special Weather Statement | TWC | Santa Cruz | 42 min |
| Jul 12, 4:36 PM MST | Special Weather Statement | TWC | 39 min | |
| Jul 12, 4:52 PM MST | Special Weather Statement | TWC | 23 min |
Nearby
Dust Storm Warnings in Arizona, 2020Every dust storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.